Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2016, 5:58 AM MDT for Deuel County, Garden County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 5:58 AM MDT (11:58 UTC)
- Expired
- Jul 28, 2016, 6:45 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
520
WUUS53 KLBF 281158
SVRLBF
NEC049-069-281245-
/O.NEW.KLBF.SV.W.0242.160728T1158Z-160728T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 AM MDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 645 AM MDT
* AT 558 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISCO...OR
21 MILES NORTHWEST OF OSHKOSH...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAPPELL...OSHKOSH...LEWELLEN...LISCO...
INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...RICHARDSON LAKE...
MOUNT VERNON...SUGAR LOAF HILL...
ASH HOLLOW STATE HISTORICAL PARK AND BLUEWATER BATTLEFIELD STATE
HISTORICAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 117.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 10264 4131 10207 4100 10260 4101 10262
4139 10261 4140 10264
TIME...MOT...LOC 1158Z 317DEG 44KT 4155 10272
HAIL...1.00IN
WIND...60MPH
$$
CDC2 follow-up statements
829
WWUS53 KLBF 281223
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 AM MDT THU JUL 28 2016
NEC049-069-281245-
/O.CON.KLBF.SV.W.0242.000000T0000Z-160728T1245Z/
GARDEN NE-DEUEL NE-
623 AM MDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM MDT
FOR SOUTHWESTERN GARDEN AND WESTERN DEUEL COUNTIES...
AT 622 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF OSHKOSH TO 14 MILES NORTH OF
CHAPPELL TO NEAR SUNOL...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHAPPELL...OSHKOSH...LEWELLEN...LISCO...INTERSECTION OF HIGHWAY 27
AND 9 MILE ROAD...RICHARDSON LAKE...MOUNT VERNON...SUGAR LOAF
HILL...ASH HOLLOW STATE HISTORICAL PARK AND BLUEWATER BATTLEFIELD
STATE HISTORICAL PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 117.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 78 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 10264 4131 10207 4100 10260 4101 10262
4139 10261 4140 10264
TIME...MOT...LOC 1222Z 320DEG 47KT 4152 10242 4130 10243 4116 10271
HAIL...0.75IN
WIND...60MPH
$$
CDC746
WWUS53 KLBF 281245
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 AM MDT THU JUL 28 2016
NEC049-069-281255-
/O.EXP.KLBF.SV.W.0242.000000T0000Z-160728T1245Z/
GARDEN NE-DEUEL NE-
645 AM MDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARDEN AND
WESTERN DEUEL COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4173 10264 4131 10207 4100 10260 4101 10262
4139 10261 4140 10264
TIME...MOT...LOC 1244Z 317DEG 44KT 4152 10242 4130 10243 4116 10271
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:42 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 28, 2:42 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 342 AM CDT THU JUL 28 2016 .SHORT TERM...(Today and tonight) Issued at 309 AM CDT Thu Jul 28 2016 A belt of 45 to 55kt winds at h500mb will provide strong shear for severe storm development today. The model consensus is keeping the instability...both sfc and elevated... across the Neb Panhandle...Swrn Neb and Ern Colo... mostly west of the forecast area. Despite the weak instability across Ncntl Neb...the NAM radar reflectivity product would suggest strong to severe storms will develop across Ncntl Neb this aftn. The HRRR...NMM and ARW models are farther west with this feature. The model consensus suggests significant thunderstorm potential along and west of a line from Valentine to Broken Bow. POPs are as high as 60 percent today and tonight. The disturbance of interest is over Srn MT this morning and water vapor suggests strong dynamics which could steepen lapse rates...perhaps into Ncntl Neb. The severe weather forecast follows the SPC forecast covering Wrn Neb with severe weather potential. The NAM and RAP show very little MUcape across Ncntl Neb. Blended guidance plus bias correction produces highs in the upper 70s to mid 80s today. Significant cloud cover is expected with rounds of thunderstorms developing morning...afternoon and night. With dew points in the 60s...periods of sun could warm temperatures into 80s...steepen lapse rates...generate instability and produce storms capable of severe weather. .LONG TERM...(Friday through Wednesday) Issued at 309 AM CDT Thu Jul 28 2016 Northwest flow aloft continues Friday as the upper level ridge of high pressure remains centered across the desert southwest. An upper level disturbance embedded within the flow will be exiting off to the east Friday morning, with little upper support the remainder of the day to have more than a slight chance pop for rainfall. Otherwise at least partial sunshine will help allow temperatures to rise to around 80 degrees by afternoon. Friday night into Saturday, will maintain a slight chance pop due to very weak impulses moving southeast across the area, but cannot find any upper level support to go with a higher pop. It will begin to warm Saturday as southerly flow advects warmer air north. H850mb temperatures rise into the 20s Celsius by afternoon which will easily support highs in the 80s. Flow aloft becomes more zonal east to west Sunday into next week as the upper level ridge aloft flattens some and moves east and becomes centered across the southern plains. Really no distinct waves expected to cross the area within the flow aloft, but several very weak impulses are noted. Have included a slight chance pop as these impulses cross, but timing will be an issue and pops will likely be adjusted in later forecasts. As far as temperatures, they will continue to warm, with highs expected in the 90s for the first through middle of next week. The ridge does not build as far northward as the last hot spell, and not expecting triple digit heat at this time. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1157 PM CDT Wed Jul 27 2016 A few isolated showers currently exist across portions of central NE. Elsewhere, isolated/scattered showers and thunderstorms are present across the NE Panhandle. Chances for additional thunderstorms over the forecast area have largely diminished. However, there is enough uncertainty such that a isolated thunderstorm or two cannot be ruled out...either developing or moving into western NE. Confidence is low. Some patchy fog may develop overnight in climo prone areas as winds become light. Increased chances for thunderstorms tomorrow. Best chances across the southwest half of the forecast area, where strong to severe thunderstorms possible. Mentioned TSTMs in the KLBF TAF, however, no mention for KVTN -- this is attributable to confidence and uncertainty at this time. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, Jul 28, 4:25 AM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 525 AM CDT THU JUL 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-291030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 525 AM CDT THU JUL 28 2016 /425 AM MDT THU JUL 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED TODAY AND TONIGHT. THE AREA OF GREATEST CONCERN FOR SEVERE WEATHER IS GENERALLY ALONG AND WEST OF A LINE FROM ELLSWORTH TO NORTH PLATTE TO MOOREFIELD. TWO OR THREE ROUNDS OF THUNDERSTORMS ARE EXPECTED...ONE THIS MORNING...ANOTHER IN THE AFTERNOON AND PERHAPS A THIRD TONIGHT. HAIL TWO INCHES IN DIAMETER IS THE PRIMARY THREAT AND THIS IS MOST LIKELY ACROSS PARTS OF DEUEL...PERKINS AND CHASE COUNTIES. WIND DAMAGE IS ALSO A SIGNIFICANT THREAT. AN ISOLATED TORNADO IS POSSIBLE. SOME STORMS MAY ALSO BE CAPABLE OF LOCALLY HEAVY RAINFALL AND THIS COULD PRODUCE FLOODING ACROSS SOUTHWEST NEBRASKA SOUTH OF INTERSTATE 80. NOTE THE FORECAST IS BASED ON THE EXPECTED TRACK OF STORMS FORMING ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS. AN EASTWARD JOG IN THE TRACK OF STORMS COULD PRESENT A SIGNIFICANT SEVERE WEATHER THREAT FARTHER EAST ACROSS THE SANDHILLS AND PARTS OF NORTH CENTRAL NEBRASKA...PERHAPS AS FAR EAST AS VALENTINE...BREWSTER AND BROKEN BOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY. STRONG WINDS ALOFT FRIDAY THROUGH SUNDAY COULD SUPPORT ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. SATURDAY WOULD APPEAR TO BE THE MOST FAVORABLE DAY FOR SEVERE WEATHER ACROSS THE SANDHILLS...GENERALLY NORTH OF INTERSTATE 80. WINDS ALOFT DECREASE MONDAY THROUGH WEDNESDAY SUGGESTING THE POTENTIAL FOR SEVERE WEATHER WILL BE LOW. HOT AND HUMID WEATHER RETURNS MONDAY WITH HEAT INDICES IN THE UPPER 90S...POSSIBLY HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE BE NEEDED TODAY AND THIS EVENING...MAINLY ACROSS SOUTHWEST NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 28, 1:49 AM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 AM CDT THU JUL 28 2016 NEZ069-070-280830- CHASE NE-HAYES NE- 249 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES...CHASE AND SOUTHEASTERN PERKINS COUNTIES UNTIL 330 AM CDT/230 AM MDT/... AT 248 AM CDT/148 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO 10 MILES SOUTH OF MADRID. MOVEMENT WAS SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... IMPERIAL...WAUNETA...LAMAR...ENDERS...CHAMPION...ENDERS RESERVOIR STATE RECREATION AREA...CHASE...HAMLET...CHURCH GROVE CAMPGROUND...AREA A CAMPGROUND...CRETE...CENTER DAM CAMPGROUND AND WANAMAKER STATE WILDFIRE MANAGEMENT AREA. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 53. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4035 10203 4068 10204 4070 10136 4035 10105 TIME...MOT...LOC 0748Z 319DEG 30KT 4057 10194 4070 10158 CDC
Special weather statement, Jul 28, 2:24 AM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT THU JUL 28 2016 NEZ069-070-280915- CHASE NE-HAYES NE- 324 AM CDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES AND SOUTHEASTERN CHASE COUNTIES UNTIL 415 AM CDT/315 AM MDT/... AT 324 AM CDT/224 AM MDT/...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CHAMPION TO NEAR IMPERIAL. MOVEMENT WAS SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... IMPERIAL...WAUNETA...CHAMPION...ENDERS RESERVOIR STATE RECREATION AREA...ENDERS...HAMLET...CHURCH GROVE CAMPGROUND...CENTER DAM CAMPGROUND...WANAMAKER STATE WILDFIRE MANAGEMENT AREA AND AREA A CAMPGROUND. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 25 AND 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4035 10182 4055 10169 4061 10160 4035 10116 TIME...MOT...LOC 0824Z 324DEG 26KT 4036 10167 4049 10158 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jul 27, 7:05 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jul 27, 7:42 PM MDT | Special Weather Statement | LBF | Boyd | 48 min |
| Jul 27, 10:00 PM MDT | Special Weather Statement | LBF | Hayes | 45 min |
| Jul 28, 1:49 AM MDT | Special Weather Statement | LBF | Chase | 41 min |
| Jul 28, 2:24 AM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Jul 28, 6:46 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| Jul 28, 12:32 PM MDT | Special Weather Statement | LBF | Chase | 43 min |
| Jul 28, 5:33 PM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.